I took 100 mg of topirmate yesterday as my doctor


Q: I took 100 mg of topirmate yesterday as my doctor prescribed it to taper off another medication. I had very blurry vision all day. And this morning I literally woke up barely able to see at all. Is this medicine something that can cause permanent damage to vision? Is this all in my brain because I take it for seizures? And lastly is this a 911 situation? Sorry for any misspellings.

Symptoms:  Blurred vision

A:   Hello,
Thank you for your medical query at AskTheDoctor.com
I understand your concern.
Yes, the commonest side effects of Topiramate is slight dizziness followed by vision problems or blurry vision.

However, there have been no such reported cases of severe damage to vision or any total vision loss. This effects settle down once the body gets used to the medicine. These side effects reduce in a weeks time.

It could be because you're worried about the side effects of the drug. Just wait for a couple of days, if the symptoms still persist, consult your physician and ask him if the dose can be tapered. Otherwise it should be fine.

Hope this was helpful,
Feel free to discuss further,

Related Q&A

Q: I am 34 weeks pregnant and have grade 4 placenta previa, I have already had one heavy bleed and a hospital stay, I am...

Q: I am diagnosed with pvc. I did a echo, blood test and holter and all normal. I did stress test at the start of year a...

Q: I had to give this Ref ID : 423190. This is another follow up. So I know that my dad has an even bigger mole on hi...

Q: Hi, I just had a lymph node or so they think cut from my lower leg. It has been there for about five years. I have ha...

Q: Can I take coricidin HBO chest congestion & cough with flonase


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon